Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 190, NWS Springfield, MO

April 25, 2006Barry County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 25, 2006, 2:26 PM CDT for Barry County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2006, 2:26 PM CDT (19:26 UTC)
Expired
Apr 25, 2006, 2:55 PM CDT
In force
29 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Barry County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:23 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 25, 11:23 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 AM CDT TUE APR 25 2006

.UPDATE...
SHORTWAVE AXIS EXTENDS FROM NORTH CENTRAL KS TO THE TX PANHANDLE
ATTM. AS THIS FEATURE MOVES EAST INTO A FAIRLY MOIST AIR
MASS...EXPECT THAT SHOWERS WILL DEVELOP. ALL READY SEEING SOME
ENHANCEMENT IN THE WATER VAPOR IMAGERY OVER NORTHEAST OK/SOUTHWEST
MO ALONG WITH ISOLATED SHOWERS. SURFACE COLD FRONT HAS MADE SLOW
PROGRESS TO THE SOUTHEAST TODAY...AND TEMPERATURES HAVE MADE IT INTO
THE LOW 70S IN SOUTH CENTRAL MO WHERE A SIGNIFICANT BREAK IN THE
CLOUD COVER HAS OCCURRED. INSTABILITY IN THIS AREA MAY ALLOW SOME
ISOLATED THUNDERSTORMS TO DEVELOP. WILL BE MAKING SOME ADJUSTMENTS
TO THE RAIN/CONVECTIVE CHANCES ALONG WITH SHORT TERM ADJUSTMENT FOR
TEMPERATURE. FRONT SHOULD MOVE ALL THE WAY THROUGH THE FORECAST AREA
BY LATE AFTERNOON. DSA

.PREVIOUS DISCUSSION...
305 AM...
MAIN CONCERNS IN THE SHORT TERM ARE PRECIPITATION AND TEMPERATURES
FOR THE NEXT FEW DAYS.

TODAY...SURFACE COLD FRONT ACROSS EASTERN KANSAS WILL CONTINUE TO
PUSH EAST THROUGH THE DAY. DESPITE THE CONVECTION OVERNIGHT...THERE
SHOULD REMAIN SUFFICIENT LIFT AND MOISTURE FOR SHOWERS AND SCATTERED
THUNDERSTORMS TO REDEVELOP THIS MORNING. THE COLD FRONT SHOULD
FINALLY PUSH THROUGH THE THE OZARKS EARLY THIS AFTERNOON LEAVING A
CLOUDY SKY AND COOL TEMPERATURES IN ITS WAKE. HIGH TEMPERATURES THIS
AFTERNOON WILL BE A LITTLE COOL REACHING ONLY INTO THE MID TO UPPER
50S NORTH OF I44. WEST PLAINS HOWEVER...SHOULD REMAIN AHEAD OF THE
FRONT LONG ENOUGH THAT MID TO UPPER 60 DEGREE TEMPERATURES WILL BE
REACHED.

WEDNESDAY ON...A COOL CANADIAN HIGH PRESSURE WILL SLIDE INTO THE
CENTRAL PLAINS AND MISSOURI VALLEY BEHIND THE COLD FRONT. THIS
COOL...RELATIVELY DRY AIRMASS WILL ALLOW MORNING TEMPERATURES TO
FALL INTO THE 40S FOR THE NEXT FEW DAYS AND KEEP AFTERNOON
TEMPERATURES IN THE LOW 60S WEDNESDAY AND LOW 70S THURSDAY.

NORTHWEST FLOW WILL BE IN CONTROL FOR THE REMAINDER OF THE WEEK
HELPING TO KEEP TEMPERATURES NEAR SEASONAL LEVELS DURING LATE WEEK.
THE NEXT SHORTWAVE AND ACCOMPANY FRONT WILL SLIDE INTO THE REGION
LATER FRIDAY AND SATURDAY BRINGING THE NEXT CHANCE OF RAINFALL.

HATCH

&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...COLD FRONT HAS MOVED THROUGH THE
KSGF/KJLN SITES THIS MORNING. STILL MAY ANTICIPATE SOME SHOWERS IN
THE REGION WITH THE APPROACH AND PASSAGE OF AN UPPER AIR DISTURBANCE
LATER TODAY. CEILINGS BEHIND THE FRONT HAVE GENERALLY BEEN
MVFR...BUT OCCASIONALLY IFR. FOR NOW WILL MAINTAIN GOING MVFR
CEILINGS THROUGH TONIGHT. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 25, 12:57 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT TUE APR 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS CONTAINING CLOUD TO GROUND
 LIGHTNING...SMALL HAIL...AND WIND GUSTS LESS THAN 35 MPH.

  AREAS AFFECTED AND TIMING:

 SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
 AFTERNOON ALONG AND SOUTH OF A LINE FROM TABLE ROCK LAKE TO
 SALEM MISSOURI.

  DISCUSSION:

 AREAS OF EXTREME SOUTHERN MISSOURI HAVE BECOME MARGINALLY UNSTABLE
 THIS AFTERNOON. MEANWHILE A COLD FRONT WAS LOCATED NEAR THE
 ARKANSAS AND MISSOURI BORDER...WHICH WILL LIKELY HELP TRIGGER
 SHOWERS AND STORMS THIS AFTERNOON. ALSO...A WEAK UPPER LEVEL
 DISTURBANCE EXPECTED TO PASS ACROSS THE REGION WILL ALSO AID IN
 SHOWERS AND THUNDERSTORMS. DUE TO LIMITED INSTABILITY AND WIND
 SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF
 THE STRONGER STORMS MAY PRODUCE HAIL SMALLER THAN DIMES AND WIND
 GUSTS LESS THAN 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE INTO
 THE REGION FRIDAY NIGHT INTO SATURDAY BRINGING OUR NEXT CHANCE FOR
 THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:03 PM CDTSevere Thunderstorm WarningSGFOzark42 min
Apr 25, 4:25 PM CDTSevere Thunderstorm WarningSGFOregon50 min
Apr 25, 4:28 PM CDTSevere Thunderstorm WarningSGFHowell47 min
Apr 25, 4:47 PM CDTTornado WarningSGFOregon73 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.